Advertisement

Inequalities for Norms of Intermediate Derivatives and Some Their Applications

  • Vladislav F. Babenko
Chapter
Part of the Mathematics and Its Applications book series (MAIA, volume 430)

Abstract

This survey is devoted to inequalities of Landau-Hadamard-Kolmogorov type for norms of intermediate derivatives of some classes of functions. Some general schemes for obtaining inequalities and their generalisations are presented. Inequalities for derivatives of half-integer orders and their applications in approximation theory, as well as the inequalities of Hörmander type on the half-line, are also considered.

Key words and phrases

Inequalities for norms Best constant Markov-Nikolskii type inequality Kolmogorov type inequality Multivariate function 2π-periodic function Derivatives of half-integer order Additive inequalities for derivatives Difference operators Differential operators 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    A. V. Andrianov, Analogs of inequalities of A. Markov and S. Bernstein for polynomials in Banach spaces, Mat. Zametki 52 (1992), 15–20. (Russian) [Engl. Trans.: Math. Notes 52 (1992), 1088-1093].MathSciNetGoogle Scholar
  2. 2.
    V. V. Arestov, Inequalities for fractional derivatives on the half-line, Approximation Theory, Banach Center Publications, Vol. 4, PWN, Warsaw, 1979, pp. 19–34.Google Scholar
  3. 3.
    V. F. Babenko, Exact inequalities for the norms of conjugate functions and their applications, Ukrain. Mat. Zh. 39 (1987), 139–144 (Russian) [Engl. Trans.: Ukrainian Math. J. 39 (1987), 115-119].MathSciNetCrossRefGoogle Scholar
  4. 4.
    V. F. Babenko, Extremal problems in approximation theory and inequalities for rearrangements, Dokl. Akad. Nauk SSSR 290 (1986), 1033–1036 (Russian) [Engl. Trans.: Soviet Math. Dokl. 34 (1987), 369-372].MathSciNetGoogle Scholar
  5. 5.
    V. F. Babenko, On exact inequalities for norms of intermediate derivatives of half-integer order and their applications, Abstracts of the International Conference on Approximation Theory and Functions Series, Budapest, 1995, p. 3.Google Scholar
  6. 6.
    V. F. Babenko, Exact inequalities for norms of intermediate derivatives of half-integer order and their applications, Dokl. Akad. Nauk Ukrainy (to appear).Google Scholar
  7. 7.
    V. F. Babenko, V. A. Kofanov and S. A. Pichugov, On exact inequalities of Kolmogorov type for L 2-norms of intermediate derivatives and differences, Abstracts of International Conference “Function Spaces, Approximation Theory, Nonlinear Analysis”, Moscow, 1995, p. 23.Google Scholar
  8. 8.
    V. F. Babenko, On exact constants in additive inequalities for norms of intermediate derivatives, Dokl. Akad. Nauk (Russian) (to appear).Google Scholar
  9. 9.
    V. F. Babenko, On exact inequalities of Landau-Kolmogorov type for L 2 norms of intermediate derivatives, Dokl. Akad. Nauk (Russian) (to appear).Google Scholar
  10. 10.
    V. F. Babenko, On an exact inequality for norms of intermediate derivatives of differentiate functions in Banach spaces, Dokl. Akad. Nauk Ukrainy (to appear).Google Scholar
  11. 11.
    V. F. Babenko, On exact inequalities of Landau-Kolmogorov-Hörmander type on the half-line, Dokl. Akad. Nauk Ukrainy (to appear).Google Scholar
  12. 12.
    V. F. Babenko and A. A. Ligun, Inequalities of Bernstein type for £-spl ines, Ukrain. Mat. Zh. 45 (1993), 10–20 (Russian) [Engl. Trans.: Ukrainian Math. J. 45 (1993), 8-20].Google Scholar
  13. 13.
    V. F. Babenko and M. B. Vakarchuk, On inequalities of Kolmogorov-Hörmander type for functions bounded on a discrete lattice, Ukrain. Mat. Zh. (Russian) (to appear).Google Scholar
  14. 14.
    N. K. Bari, Trigonometric Series, Fizmatgiz, Moscow, 1961. (Russian)Google Scholar
  15. 15.
    O. V. Besov, Extension of functions to the frontier, with preservation of differential-difference properties in L p, Mat. Sb. (N.S.) 66(108) (1965), 80–96. (Russian)MathSciNetGoogle Scholar
  16. 16.
    O. V. Besov, Multiplicative estimates for integral norms of differentiate functions of several variables, Trudy Mat. Inst. Steklov 131 (1974), 3–15. (Russian)MathSciNetGoogle Scholar
  17. 17.
    O. V. Besov, V. P. Il’in, S. M. Nikolskii, Integral Representations of Functions, and Embedding Theorems, Nauka, Moscow, 1975. (Russian)Google Scholar
  18. 18.
    Yu. G. Bosse (G.E. Shilov), On inequalities between derivatives, Sb. Rabot Stud. Nauch. Kruzh. Mosk. Univ., 1937, pp. 17-27. (Russian)Google Scholar
  19. 19.
    B. D. Bojanov An extension of the Markov inequality, J. Approx. Theory 35 (1982), 181–190.MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    V. I. Burenkov, Exact constants in inequalities for norms of intermediate derivatives on a finite interval, Trudy Mat. Inst. Steklov 156 (1980), 22–29. (Russian)MathSciNetzbMATHGoogle Scholar
  21. 21.
    V. I. Burenkov, Exact constants in inequalities for norms of intermediate derivatives on a finite interval. II, Trudy Mat. Inst. Steklov 173 (1986), 38–49. (Russian)MathSciNetzbMATHGoogle Scholar
  22. 22.
    V. I. Burenkov and V. A. Gusakov, On exact constants in Sobolev embedding theorems, Trudy Mat. Inst. Steklov 204 (1993), 68–80 (Russian) [Engl. Trans.: Proc. Steklov Inst. Math. 204 (1994), 57-67].Google Scholar
  23. 23.
    A. P. Buslaev and V. M. Tihomirov, Inequalities for derivatives in the multidimensional case, Mat. Zametki 25 (1979), 59–73. (Russian)MathSciNetGoogle Scholar
  24. 24.
    H. Cartan, Calcul différentiel. Formes différentielles, Hermann, Paris, 1967.Google Scholar
  25. 25.
    Z. Ditzian Multivariate Landau-Kolmogorov type inequality, Math. Proc. Cambridge Philos. Soc. 105 (1989), 335–350.MathSciNetzbMATHCrossRefGoogle Scholar
  26. 26.
    Z. Ditzian and V. Totik, Moduli of Smoothness, Springer Verlag, Berlin — Heidelberg — New York, 1987.zbMATHCrossRefGoogle Scholar
  27. 27.
    Z. Ditzian, D. Jiang and D. Leviatan Simultaneous polynomial approximation, SIAM J. Math. Anal, vol 24 (1993), 1652–1664.MathSciNetzbMATHCrossRefGoogle Scholar
  28. 28.
    R. J. Duffin and A. C. Schaeffer A refinement of an inequality of brothers Markoff, Trans. Amer. Math. Soc. 50 (1941), 517–528.MathSciNetCrossRefGoogle Scholar
  29. 29.
    V. K. Dzyadyk, Introduction to the Theory of Uniform Approximation Functions by Polynomials, Nauka, Moscow, 1977. (Russian)zbMATHGoogle Scholar
  30. 30.
    V. N. Gabushin, Inequalities for norms of a function and its derivatives in Lp-metrics, Mat. Zametki 1 (1967), 291–298. (Russian)MathSciNetzbMATHGoogle Scholar
  31. 31.
    V. N. Gabushin, The best approximation of the differentiation operator on the half line, Mat. Zametki 6 (1969), 573–582. (Russian)MathSciNetGoogle Scholar
  32. 32.
    S. P. Geisberg, A generalization of Hadamard’s inequality, Leningrad. Meh. Inst. Sb. Nauchn. Trudov 50 (1965), 42–54. (Russian)MathSciNetGoogle Scholar
  33. 33.
    J. Hadamard Sur le module maximum d’une fonction et de ses dérivées, C.R. Soc. Math. France 41 (1914), 68–72.Google Scholar
  34. 34.
    G. H. Hardy, J. E. Littlewood and G. Pólya, Inequalities, University Press, Cambridge, 1934.Google Scholar
  35. 35.
    L. Hörmander New proof and generalization of inequality of Bohr, Math. Scand. 2 (1954), 33–45.MathSciNetzbMATHGoogle Scholar
  36. 36.
    A. Kolmogoroff Une généralisation de Vinégalité de M. J. Hadamard entre les bornes supérieurs des dérivées successives d’une fonction, C.R. Acad. Sci. Paris 207 (1938), 764–765.Google Scholar
  37. 37.
    A. N. Kolmogorov, On inequalities between upper bounds of the successive derivatives of an arbitrary function defined on an infinite interval, Uchen. Zap. Moskov. Gos. Univ. Mat. 30 (1939), 3–13. (Russian)Google Scholar
  38. 38.
    V. N. Konovalov, Sharp inequalities for the norms of functions and their third partial and second mixed or directional derivatives, Mat. Zametki 23 (1978), 67–78. (Russian)MathSciNetzbMATHGoogle Scholar
  39. 39.
    V. N. Konovalov, Supplement to A.N. Kolmogorov’s inequalities, Mat. Zametki 27 (1980), 209–215. (Russian)MathSciNetzbMATHGoogle Scholar
  40. 40.
    N. P. Korneichuk, Exact Constants in Approximation Theory, Nauka, Moscow, 1987 (Russian) [Engl. Trans.: Cambridge Univ. Press, Cambridge, 1991].Google Scholar
  41. 41.
    N. P. Korneichuk, V. F. Babenko and A. A. Ligun, Extremal Properties of Polynomials and Splines, Naukova Dumka, Kiev, 1992. (Russian)Google Scholar
  42. 42.
    N. P. Korneichuk, A. A. Ligun and V. G. Doronin, Approximation With Constrains, Naukova Dumka, Kiev, 1982. (Russian)Google Scholar
  43. 43.
    N. P. Kuptsov, Kolomogorov estimates for derivatives in Z/2(0, oo), Trudy Mat. Inst. Steklov 138 (1975), 94–117. (Russian)MathSciNetzbMATHGoogle Scholar
  44. 44.
    M. K. Kwong and A. Zettl, Norm inequalities for derivatives and differences, Inequalities (Birmingham, 1987), Lect. Notes Pure Appl. Math. 129, Dekker, New York, 1991.Google Scholar
  45. 45.
    E. Landau Einige Ungleichungen für zweimal differenzierbare Funktion, Proc. London Math. Soc. 13 (1913), 43–49.zbMATHCrossRefGoogle Scholar
  46. 46.
    A. A. Ligun Inequalities for upper bounds of functions, Anal. Math. 2 (1976), 11–40.MathSciNetzbMATHCrossRefGoogle Scholar
  47. 47.
    A. A. Ligun Inequalities between norms of derivatives of periodic functions, Mat. Zametki 33 (1983), 385–391. (Russian)MathSciNetGoogle Scholar
  48. 48.
    Yu. I. Ljubich, On inequalities between powers of a linear operator, Izv. Akad. Nauk SSSR Ser. Mat. 24 (1960), 825–864. (Russian)MathSciNetGoogle Scholar
  49. 49.
    G. G. Magaril-Il’jaev and V. M. Tihomirov On the Kolmogorov inequality for fractional derivatives on the half-line, Anal. Math. 7 (1981), 37–47.MathSciNetCrossRefGoogle Scholar
  50. 50.
    V. A. Markov, On functions deviating least from zero in given interval, Izdat. Imp. Akad. Nauk, St. Petersburg, 1892 (Russian) [German Trans.: Math. Ann. 77 (1916), 218-258].Google Scholar
  51. 51.
    A. P. Matorin, On inequalities between the maxima of the absolute values of a function and its derivatives on a half-line., Ukrain. Mat. Zh. 7 (1955), 262–266. (Russian)MathSciNetzbMATHGoogle Scholar
  52. 52.
    G. V. Milovanović, Extremal problems for polynomials: Old and new results, Open Problems in Approximation Theory (B. Bojanov, ed.), SCT Publishing, Singapore, 1994, pp. 138–155.Google Scholar
  53. 53.
    D. S. Mitrinović, Analytic Inequalities, Springer Verlag, Berlin, 1970.zbMATHGoogle Scholar
  54. 54.
    A. Pinkus, n-widths in Approximation Theory, Springer Verlag, Berlin, 1985.zbMATHCrossRefGoogle Scholar
  55. 55.
    A. Yu. Shadrin, Kolmogorov-type inequalities, and estimates for spline-interpolation for periodic classes W m 2, Mat. Zametki 48 (1990), 132–139 (Russian) [Engl. Trans.: Math. Notes 48 (1990), 1058-1063].MathSciNetGoogle Scholar
  56. 56.
    A. Yu. Shadrin, On exact constants in inequalities between the Loo-norms of derivatives in a finite interval, Dokl. Akad. Nauk 326 (1992), 50–53. (Russian)Google Scholar
  57. 57.
    A. Yu. Shadrin, To the Landau-Kolmogorov problèm on a finite interval, Open Problems in Approximation Theory (B. Bojanov, ed.), SCT Publishing, Singapore, 1994, pp. 192–204.Google Scholar
  58. 58.
    I. J. Schoenberg and A. Cavaretta, Solution of Landau’s problèm, concerning higher derivatives on halfline, M.R.C. Technical Summary Report, 1970.Google Scholar
  59. 59.
    I. J. Schoenberg and A. Cavaretta, Solution of Landau’s problèm concerning higher derivatives on the halfline, Constructive Theory of Functions (Proc. Internat. Conf., Varna, 1970), Izdat. Bulgar. Akad. Nauk, Sofia, 1972, pp. 297-308.Google Scholar
  60. 60.
    V. G. Soljar, On an inequality between the norms of functions and its derivatives, Izv. Vyssh. Uchebn. Zaved. Mat. 1976, no. 2 (165), 64–68. (Russian)Google Scholar
  61. 61.
    S. B. Stechkin, Best approximation of linear operators, Mat. Zametki 1 (1967), 137–148 (Russian) [Engl. Trans.: Math. Notes 1 (1967), 91-100].MathSciNetGoogle Scholar
  62. 62.
    E. M. Stein Functions of exponential type, Ann. Math. 65 (1957), 582–592.zbMATHCrossRefGoogle Scholar
  63. 63.
    L. V. Taikov, Inequalities of Kolmogorov type and formulae of numerical differentiation, Mat. Zametki 4 (1967), 233–238. (Russian)MathSciNetGoogle Scholar
  64. 64.
    V. G. Timofeev, Inequality of Landau type for multivariate functions, Mat. Zametki 37 (1985), 676–689. (Russian)MathSciNetGoogle Scholar
  65. 65.
    O. A. Timoshin, Sharp inequalities between norms of partial derivatives of second and third order, Dokl. Akad. Nauk 344 (1995), 20–22. (Russian)MathSciNetGoogle Scholar
  66. 66.
    V. M. Tihomirov and G. G. Magaril-H’jaev, Inequalities for derivatives, Commentary to Selected Papers of A. N. Kolmogorov, Nauka, Moscow, 1985, pp. 387-390. (Russian)Google Scholar

Copyright information

© Springer Science+Business Media New York 1998

Authors and Affiliations

  • Vladislav F. Babenko
    • 1
  1. 1.Dnepropetrovsk State UniversityDnepropetrovskUkraine

Personalised recommendations